MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; FOCUSED ULTRASOUND SYSTEM FOR NON-THERMAL, MECHANICAL TISSUE ABLATION

HISTOSONICS, INC. EDISON; FOCUSED ULTRASOUND SYSTEM FOR NON-THERMAL, MECHANICAL TISSUE ABLATION
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Pseudoaneurysm (2605); Renal Impairment (4499)
Date of Event 09/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the case.
 
Event or Problem Description
On (b)(6) 2025, a 73 year old female patient with a history of neuroendocrine tumors with metastasis to the liver was treated with histotripsy.The procedure was completed successfully and included treatment to two lesions (segments iv and vi) and was comprised of three histotripsy planned treatment volumes (ptvs) for a total delivered treatment volume of approximately 69cc.As a note, two of the ptvs included partially overlapping treatments to enable coverage on a larger lesion (e.G., estimated 55cc of lesion/liver tissue treated based on over-lap).Contrast enhanced ultrasound (ceus) and ceus microbubble contrast agent was utilized during the planning stage of the workflow and prior to therapy emission.Post-contrast enhanced ultrasound showed possible residual flow within the treated volume on color doppler, indicative of patent vessels in the histotripsy treatment volume.Post-procedure, the patient developed oliguria/anuria, rising creatinine, and significant pain and was ultimately admitted to icu on the day of the procedure.Contrast-enhanced ct was performed due to concern for bleeding.No evidence of vasculitis or vasculopathy and the vessels appeared normal on imaging.The patient decompensated and coded on (b)(6).Ct angiography revealed intra-abdominal hemorrhage with 5-6 hepatic arterial pseudoaneurysms.Emergent embolization was performed to embolize the involved branches and bleeding control was achieved.As of (b)(6), patient is out of icu, stable with lowered creatine levels, making urine, and receiving supportive care including dialysis.
 
Event or Problem Description
On (b)(6) 2025, a 73 year old female patient with a history of neuroendocrine tumors with metastasis to the liver was treated with histotripsy.The procedure was completed successfully and included treatment to two lesions (segments iv and vi) and was comprised of three histotripsy planned treatment volumes (ptvs) for a total delivered treatment volume of approximately 69cc.As a note, two of the ptvs included partially overlapping treatments to enable coverage on a larger lesion (e.G., estimated 55cc of lesion/liver tissue treated based on over-lap).Contrast enhanced ultrasound (ceus) and ceus microbubble contrast agent was utilized during the planning stage of the workflow and prior to therapy emission.Post-contrast enhanced ultrasound showed possible residual flow within the treated volume on color doppler, indicative of patent vessels in the histotripsy treatment volume.Post-procedure, the patient developed oliguria/anuria, rising creatinine, and significant pain and was ultimately admitted to icu on the day of the procedure.Contrast-enhanced ct was performed due to concern for bleeding.No evidence of vasculitis or vasculopathy and the vessels appeared normal on imaging.The patient decompensated and coded on (b)(6).Ct angiography revealed intra-abdominal hemorrhage with 5-6 hepatic arterial pseudoaneurysms.Emergent embolization was performed to embolize the involved branches and bleeding control was achieved.Emergent embolization was performed to embolize the involved branches and bleeding control was achieved.As of (b)(6), patient is out of icu, stable with lowered creatine levels, making urine, and receiving supportive care including dialysis.
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the case.At the request of the facility, histosonics conducted an evaluation of the edison system used during this case.System data was obtained with (b)(6) permission on september 26, 2025, and a detailed review of the device (system) data from both the system configuration and system log files was conducted.This review determined that the system was configured properly and performed as designed/intended, with no unexpected anomalies, faults, and/or events.The system log files contain full event data throughout the use of the system and the workflow and include time stamps of all actions/events.These include a timeline of each step/event for the procedure and parameter values for the planned treatment volume (ptv) dimensions (target and margin), ptv volume, depth, in-vivo calibration voltages, planning pulses voltages, and average automated treatment voltage and time.In summary, three treatments were prescribed and executed.A fourth treatment was planned but was not completed.The system did not record any unexpected system errors, faults, and/or erroneous events, and functioned as intended/designed.All therapy was delivered within the physician prescribed planned treatment volumes with no anomalous or unplanned energy delivery.

Brand Name
EDISON
Common Device Name
FOCUSED ULTRASOUND SYSTEM FOR NON-THERMAL, MECHANICAL TISSUE ABLATION
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key23272921
Report Number3027664504-2025-00026
Device Sequence Number21244882
Product Code QGM
UDI-Device Identifier00850006962006
UDI-Public00850006962006
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K233466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexFemale